Last Monday I had my fourth hormone shot during this cycle. It was day 23 to be exact. Afterwards, I didn’t have any appetite, but I figured I should eat something. I kept lunch light with a chocolate hemp protein shake and some fruit. For dinner I still wasn’t hungry, but I had a regular dinner of salmon, baked brussel sprouts, a little soup and a taste of my Mexican casserole that is dairy-free (I will post about that another time, because now I think I’m a kitchen genius!) The salmon, brussel sprouts and soup was between a 1/2 cup to 1 cup portion. I had about 1/3 cup of rice to go with my salmon. The Mexican casserole I kept to about 2 Tbsp, because I just wanted to see how it turned out. I didn’t go to bed till about 4 hours later ( I still felt really full by the way).
I woke up the next morning (Tuesday) to nausea. It was weird, but it had happened before and it usually went away. I ate a little oatmeal with some cinnamon and no fruit. I still felt nauseated. I hoped that with time it would go away, so I went to work as usual. The train ride was no problem. When I got to work I ate some candied ginger and drank some hot caffeine free green tea. Nothing was working. That day I had to ride in a car to take a client to the driving center to take the driving test in Japan. Luckily, my coworker was driving, because I didn’t get very far from the office before breakfast decided it was time to say “hello”. After getting over the embarrassment some what and getting the rest of the day off, I got home. The nausea was returning, but I did find that eating bits of plain rice cake was helping. I took little sips of room temperature water to keep myself hydrated and slept.
That evening I had a hormone shot planned, but I mentioned my nausea to my doctor and he decided to cancel that days’ shot. But, I would come as planned for my next dose. He did check to see if my ovaries were overstimulated, but they weren’t. He said maybe I had a stomach bug. I seriously doubt it was a stomach bug, because one, I could move about, two I had no body aches, 3 I only threw up the one time in the morning, 4 I could actually eat and drink some things and 5 the next day I was back to normal. Stomach bug my a**. My doctor is the best fertility specialist in my city, so I’m not going to piss him off or contradict him, even if it does seem like he is trying to NOT blame the medication. From what I can tell with my research (internet research, ha) nausea and vomiting are common side effects. It would have been nice for him to admit that it could be a side effect from the medication, but that there is no need to worry. Or to give recommendations on how to deal with the nausea. But, that just may be Japanese doctors for you. My husband tried to tell me “Well, he is a professional” yeah, that doesn’t mean he isn’t going to misdiagnose or try to avoid blaming the medication. He was probably worried that if he told me that it might be from the medication I would ask to stop taking it, which isn’t going to happen. Nausea is a part of pregnancy, so I can deal with it before pregnancy if it gives me a chance of getting pregnant! If anything I’m hoping this is a sign that the hormones are working in my body!
Even though I was fine the next day I did find that I had some pangs in my uterus when I tried to squat and pick things up, so I was careful about that. I also ate smaller amounts of food at one time to avoid upsetting my stomach. As well as, eating a light meal for dinner, this might be the best option from now on since my digestion seems to slow down at night. Oh, and give myself plenty of time to digest before going to sleep…four hours should be enough right? Wish me luck! Another shot today and then work tomorrow. Crossing my fingers for no cookie tossing tomorrow morning! (but, oh man do I have heart burn today)